Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 6, NWS Milwaukee, WI

August 6, 2023Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 6, 2023, 9:04 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2023, 9:04 PM CDT (02:04 UTC)
Expired
Aug 7, 2023, 7:00 PM CDT
In force
22 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WHUS43 KMKX 070204
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
904 PM CDT Sun Aug 6 2023

WIZ071-072-071015-
/O.EXP.KMKX.BH.S.0005.000000T0000Z-230807T0200Z/
/O.NEW.KMKX.BH.S.0006.230807T0204Z-230808T0000Z/
Racine-Kenosha-
904 PM CDT Sun Aug 6 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Life threatening waves of 4 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071015-
/O.NEW.KMKX.BH.S.0006.230807T1200Z-230808T0000Z/
Milwaukee-
904 PM CDT Sun Aug 6 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Life threatening waves 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee County.

* WHEN...From 7 AM CDT Monday through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bayview Beach in Milwaukee...

     Doctors Beach in the Village of Fox Point...

     Big Bay Beach in the Village of Whitefish Bay...

     Mckinley Beach in Milwaukee...

     Grant Park Beach in Milwaukee...

     Bender Beach in Oak Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
3 follow-up statements
593 
WHUS43 KMKX 070822
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Mon Aug 7 2023

WIZ071-072-071630-
/O.CON.KMKX.BH.S.0006.000000T0000Z-230808T0000Z/
Racine-Kenosha-
322 AM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 4 feet and dangerous currents 
  are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Shoop Park Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071630-
/O.CON.KMKX.BH.S.0006.230807T1200Z-230808T0000Z/
Milwaukee-
322 AM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Life threatening waves 4 feet and dangerous currents 
  are expected.

* WHERE...Milwaukee County.

* WHEN...From 7 AM CDT today through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Mckinley Beach in Milwaukee...

     Bender Beach in Oak Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
588 
WHUS43 KMKX 071443
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
943 AM CDT Mon Aug 7 2023

WIZ071-072-080000-
/O.CON.KMKX.BH.S.0006.000000T0000Z-230808T0000Z/
Racine-Kenosha-
943 AM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 4 feet and dangerous currents 
  are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include

     Shoop Park Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls. Strong structural and longshore currents are
expected. Rip currents are possible.

&&

$$

WIZ066-080000-
/O.CON.KMKX.BH.S.0006.000000T0000Z-230808T0000Z/
Milwaukee-
943 AM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves 3 to 4 feet and dangerous currents 
  are expected.

* WHERE...Milwaukee County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Mckinley Beach in Milwaukee...

     Bender Beach in Oak Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls. Strong structural and longshore currents are
expected. Rip currents are possible.

&&

$$
711 
WHUS43 KMKX 072342
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
642 PM CDT Mon Aug 7 2023

WIZ071-072-080045-
/O.EXP.KMKX.BH.S.0006.000000T0000Z-230808T0000Z/
Racine-Kenosha-
642 PM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wave heights have decreased below High Swim Risk criteria and the 
Beach Hazard Statement will be allowed to expire at 7PM.

$$

WIZ066-080045-
/O.EXP.KMKX.BH.S.0006.000000T0000Z-230808T0000Z/
Milwaukee-
642 PM CDT Mon Aug 7 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wave heights have decreased below High Swim Risk criteria and the 
Beach Hazard Statement will be allowed to expire at 7PM.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 6, 3:27 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 6, 3:27 PM CDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
327 PM CDT Sun Aug 6 2023

.SHORT TERM...
(Issued 326 PM CDT Sun Aug 6 2023)

Tonight through Monday night:

Northeasterly winds behind the retreating low over Michigan are
keeping dewpoints low and allowing precursory scattered showers
to evaporate as they enter southwestern Wisconsin. Developing low
pressure system over Iowa looks to swing through central Illinois
tonight, yielding scattered showers and a slight chance for
isolated thunderstorms across far southern and southeastern
Wisconsin. Many models keep the area completely dry, although
mesoscale modeling still shows potential for scattered showers.
Largely kept slight to chance PoPs. Precipitation looks to move
out Monday morning.

Gusty east-northeasterly winds will continue across the region
into tonight; then will briefly weaken before north-northeasterly
winds develop early Monday morning and continue throughout the day
Monday. These onshore winds will lead to a high swim risk
throughout this evening, leading to a Beach Hazards Statement for
Racine and Kenosha Counties. As winds increase again on Monday,
expect additional high swim risk for the same areas. Winds will
slowly diminish into Monday evening.

Expect highs near 80 degrees today in southwestern Wisconsin, with
highs in the middle to high 70s in counties close to the
lakeshore. Highs near 80 degrees are expected once again on
Monday.

MH

&&

.LONG TERM...
(Issued 326 PM CDT Sun Aug 6 2023)

Tuesday through Sunday:

Upper levels continue to favor a west-northwest flow pattern
through the region into next weekend along the edges of the
southern Plains ridging. Notable shortwaves look to affect the
area Wednesday and Wednesday night, as well as Thursday night into
Friday night. Wednesday looks similar to the set-up across the
area tonight, with a low pressure center in Ontario and in the
Upper Midwest. Currently modeled upper level ridging and synoptic
scale ascent looks to favor general isolated scattered shower and
perhaps some thunderstorm potential, with minimal instability to
work with at the moment. Going into Friday, ridging begins to
break down, allowing for a more substantial low development across
the Upper Midwest and increasing potential for showers and
storms. After Friday, expect generally dry conditions.

Temperatures through the week and next weekend continue to look
seasonable, with highs in the upper 70s to lower 80s and lows in
the upper 50s to lower 60s.

MH

&&

.AVIATION...
(Issued 326 PM CDT Sun Aug 6 2023)

Winds slowly shifting from easterly to northeasterly this evening,
with gusty conditions at times, especially along the lakeshore.
Winds will briefly weaken tonight, then will strengthen into the
morning hours Monday and shift to become northerly. Winds will
slowly diminish into Monday night.

Isolated to scattered showers with a rumble of thunder or two are
possible across far southern Wisconsin tonight as a low pressure
system sinks south of the region. IFR ceilings will also move into
far southern Wisconsin, with 1000 to 2000 ft ceilings expected
across much of southern Wisconsin late this evening through Monday
morning. Clouds will slowly lift and scatter out from west to east
into Monday afternoon. Tuesday looks to be dry, with VFR
conditions and light northwesterly winds.

MH

&&

.MARINE...
(Issued 326 PM CDT Sun Aug 6 2023)

Low pressure over Iowa will slowly progress southeastward through
central Illinois tonight, strengthening slightly as it progresses
east. It should then shift across northern Indiana and Ohio on
Monday.

Scattered showers will linger over southern portions of the lake
this evening, with more chances for showers and a few
thunderstorms across southern portions of the lake late tonight
into Monday morning. No precipitation is expected through Tuesday.

Breezy east to northeast winds through tonight will become north
late tonight through Monday, with increasing waves over the
southern portions of the lake. This has lead to a Small Craft
Advisory for nearshore waters south of Wind Point through this
evening. An additional Small Craft Advisory for gusty winds and
building waves may be needed Monday afternoon for the same
region. Winds and waves will weaken later Monday night into
Tuesday, with south to southwest winds on Wednesday.

MH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ071-WIZ072 until 9 PM Sunday.

LM...Small Craft Advisory...LMZ646 until 9 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 6, 2:37 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Sun Aug 6 2023

WIZ046-047-051-052-056>060-062>072-071945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
237 PM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a high swim risk through this evening for the Lake
Michigan beaches in Racine and Kenosha Counties. Life threatening
waves and currents are expected. Stay out of the water, and stay
away from dangerous areas like piers and breakwalls. A moderate
swim risk is expected through the overnight hours.

There is a moderate swim risk through tonight for the Lake
Michigan beaches in Sheboygan, Ozaukee and Milwaukee Counties.
Breaking waves and currents are expected. Stay away from dangerous
areas like piers, breakwalls and river outlets. Always have a
floatation device with you in the water.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The high swim risk may occur again on Monday for the Lake Michigan
beaches in Racine and Kenosha Counties, with a moderate swim risk
elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-071945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
237 PM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect this afternoon and evening
south of Wind Point, mainly for building waves.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Winds and waves may reach Small Craft Advisory levels on Monday
south of Wind Point.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
237 PM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

There are mainly small chances for thunderstorms over far
southern portions of the lake late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Small chances for thunderstorms may linger into Monday morning over
far southern portions of the lake.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:01 PM CDTSmall Craft AdvisoryMKX22 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.